# SDR CA120430003

- Difficulty date: April 27, 2012
- Submitted: September 14, 2015
- Operation: General aviation
- Make and model: Cessna 750
- Aircraft time: 959 hours
- Engine: Allsn AE3007C
- System (JASC): 2752 · Trailing Edge Flap Actuator
- Part: Gimbal Joint
- Condition: Misinstalled
- Location: Gimbal Mount
- Part time: 927 hours
- Component: Actuator
- Component part number: 99145021
- Stage of operation: IN
- How discovered: V
- Nature of condition: W
- Precautionary procedure: K

## Discrepancy

(CAN) DURING WALK-AROUND, IT WAS NOTED THAT THE LT INBD FLAP SEGMENT EXHIBITED AN EXCESSIVE AMOUNT OF FORE AND AFT PLAY.  INVESTIGATION REVEALED THAT THE FLAP ACTUATOR GIMBAL ASSY THAT PROVIDES THE ACTUATOR TO AIRFRAME MOUNTING INTERFACE WAS LOOSE ON THE FLAP ACTUATOR. UPON REMOVAL IT WAS EVIDENT THAT THE 2 GIMBAL RETAINING PINS THAT HOLD THE GIMBAL ASSY TO THE ACTUATOR BODY WERE NOT PROPERLY IN PLACE.  THE LOWER RETAINING PIN WAS MISSING ENTIRELY AND THE UPPER PIN HAD MIGRATED OUT TO THE POINT WHEREBY IT WAS NO LONGER ENGAGED IN THE FLAP ACTUATOR BODY. THESE RETAINING PINS ARE SUPPOSED TO BE HELD IN PLACE BY SNAP RING ASSEMBLIES, HOWEVER BOTH UPPER AND LOWER RETAINING RING ASSEMBLIES WERE MISSING.  THIS LED TO A CONDITION WHEREBY THE FLAP ACTUATOR WAS NO LONGER SECURED TO THE WING T/E, AND WAS IN FACT ONLY HELD IN POSITION BY THE TELEFLEX CABLE THAT OPERATES THE ACTUATOR.  THIS POTENTIALLY COULD HAVE LED TO A FAILURE OF THE INBD FLAP SEGMENT RESULTING IN THE FLAP JAMMING DURING TRANSITION OR EVEN DEPARTING THE ACFT IN FLIGHT.
